Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 52, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 12, 2005, 7:34 PM CDT for Beaver County, Oklahoma. It was in force for 71 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 7:34 PM CDT (00:34 UTC)
- Expired
- May 12, 2005, 8:45 PM CDT
- In force
- 71 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 129 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1965 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KAMA 130034
SVRAMA
TXC065-130115-
/O.NEW.KAMA.SV.W.0051.050513T0034Z-050513T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
* UNTIL 815 PM CDT
* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME WEST CENTRAL
CARSON COUNTY...OR ABOUT 15 MILES SOUTHWEST OF BORGER...AND MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTY.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE LARGE DAMAGING
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
LAT...LON 3562 10162 3535 10163 3535 10144 3535 10123
3561 10118
$$
KRAMAR3 follow-up statements
000 WWUS54 KAMA 130101 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 801 PM CDT THU MAY 12 2005 OKC007-130145- /O.CON.KAMA.SV.W.0052.000000T0000Z-050513T0145Z/ BEAVER OK- 801 PM CDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR BEAVER COUNTY... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES WEST OF SLAPOUT...OR ABOUT 17 MILES SOUTHEAST OF BEAVER...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELMWOOD...MOCANE...FORGAN...KNOWLES AND GATE. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3651 10092 3652 10003 3698 10003 3698 10092 $$
000 WWUS54 KAMA 130108 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 806 PM CDT THU MAY 12 2005 OKC007-130145- /O.CON.KAMA.SV.W.0052.000000T0000Z-050513T0145Z/ BEAVER OK- 806 PM CDT THU MAY 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM CDT FOR BEAVER COUNTY... AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES WEST OF SLAPOUT...OR ABOUT 18 MILES SOUTHEAST OF BEAVER...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOCANE...FORGAN...KNOWLES AND GATE. HAIL UP TO THE SIZE OF PENNIES HAS BEEN REPORTED 2 MILES NORTH OF ELMWOOD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3651 10092 3652 10003 3698 10003 3698 10092 $$
000 WWUS54 KAMA 130143 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 843 PM CDT THU MAY 12 2005 OKC007-130153- /O.EXP.KAMA.SV.W.0052.000000T0000Z-050513T0145Z/ BEAVER OK- 843 PM CDT THU MAY 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BEAVER COUNTY EXPIRES AT 845 PM CDT... AT 843 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3651 10092 3652 10003 3698 10003 3698 10092 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, May 12, 3:15 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT THU MAY 12 2005
.DISCUSSION...
OH WHAT AN AFTERNOON...GOT AWIPS BACK FROM THE DX UPGRADE IN TIME FOR
THE SEVERE STORMS OVER THE TX AND OK PNHDLS. MOST OF THIS ACTIVITY
HAS PUSHED INTO NW OK/SRN KS THIS AFTERNOON WITH AN ISOLATED
SUPERCELL HOLDING ON TO THE SRN END OF THE FRONT OVER THE SOUTH
PLAINS. WILL LIKELY SEE ACTIVITY INCREASE THIS EVENING AS DISTURBANCE
MOVES ACROSS THE AREA...WITH ACTIVITY CONFINED TO ALONG AND JUST
NORTH OF COLD FRONT STRETCHING FROM HOBBES NM TO SHAMROCK. FRONT
MEANDERS AROUND THE AREA TONIGHT BEFORE STARTING TO LIFT NORTHWARD
OVERNIGHT. RESTRUCTURED POPS GRIDS QUITE A BIT TODAY AND TOMORROW AND
WILL LIKELY TWEAK WITH THEM UP TO ISSUANCE TIME OF TEXT PRODUCTS TO
REFLECT MOVEMENT AND LOCATION OF FRONT. ANOTHER PUSH ON THE FRONT
WILL TAKE PLACE LATE IN THE DAY SATURDAY AND THIS COULD GET
ADDITIONAL STORMS TO FORM...MAINLY ACROSS THE ERN AND SRN PORTIONS OF
THE PANHANDLE. ALSO ADJUSTED TEMP/WIND/SKY GRIDS FOR NEXT 48 HOURS TO
TAKE INTO ACCOUNT EXPECTED CONVECTIVE TRENDS AND TIMING OF THE
FRONT.
WEAK S/W RIDGE BUILDS OVERHEAD SATURDAY AS FERN PUSHES THROUGH...BUT
NWLY FLOW BECOMES ESTABLISHED WHICH WILL HELP TO DRAG S/W THROUGH
THE AREA ON SUNDAY. MODELS HAVE HINTED AT THIS LAST SEVERAL RUNS
SO WENT AHEAD AND BUMPED UP POPS FOR SUNDAY AFTERNOON. UPSLOPE FLOW
TAKES PLACE DURING DAY SUNDAY HELPING TO KEEP RECYCLED MOISTURE IN
PLACE...JUST ENOUGH TO POSSIBLY GIVE US A SHOT AT PRECIP. RIDGE
STARTS TO BUILD INTO THE REGION FIRST PART OF NEXT WEEK HELPING
TEMPS TO WARM BACK UP ONCE AGAIN. MODELS DIFFER WITH STRENGTH OF
RIDGE AND TIMING OF NEXT TROF TO APPROACH THE REGION BY LATE IN THE
WEEK. HELD EXTENDED PORTION OF THE GRIDS/FCST IN CHECK WITH ONLY
MINOR TWEAKS TO TEMPS.
FCSTID = JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 53 79 47 71 / 30 30 30 20
BEAVER OK 56 73 47 76 / 40 30 30 20
BOISE CITY OK 47 71 44 73 / 10 20 20 20
BORGER TX 55 77 50 74 / 30 30 30 20
BOYS RANCH TX 50 78 46 74 / 20 20 20 20
CANYON TX 54 80 47 72 / 30 30 30 20
CLARENDON TX 60 80 51 73 / 50 30 30 20
DALHART TX 47 75 45 72 / 10 20 20 20
GUYMON OK 53 72 46 75 / 20 20 20 20
HEREFORD TX 53 80 48 71 / 20 30 30 20
LIPSCOMB TX 59 74 49 74 / 50 30 30 20
PAMPA TX 58 77 51 72 / 50 30 30 20
SHAMROCK TX 61 79 52 74 / 50 40 40 20
WELLINGTON TX 61 80 52 76 / 50 40 40 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR BEAVER
COUNTY.
TX...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM CDT FOR
HANSFORD...OCHILTREE...LIPSCOMB...MOORE...HUTCHINSON...
ROBERTS...HEMPHILL...POTTER...CARSON...GRAY...WHEELER...DEAF
SMITH...RANDALL...ARMSTRONG...DONLEY COUNTY.
TORNADO WATCH IN EFFECT UNTIL 9 PM CDT FOR COLLINGSWORTH COUNTY.
&&
09/10/17Hazardous weather outlook, May 12, 4:12 PM CDT, 3 hours 22 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 412 PM CDT THU MAY 12 2005 OKZ001>003-TXZ001>020-131100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 412 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN TEXAS PANHANDLE GENERALLY ALONG AND SOUTHEAST OF A FOLLETT TO BOOTLEG LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE OKLAHOMA PANHANDLE AND THE REMAINDER OF THE TEXAS PANHANDLE. MOIST AND UNSTABLE CONDITIONS WILL PERSIST ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THROUGH THIS EVENING. A COLD FRONT ACROSS THE EASTERN AND SOUTHEASTERN TEXAS PANHANDLE WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. HOWEVER...THE THREAT OF ISOLATED TORNADOES WILL ALSO BE POSSIBLE OVER THE SOUTHEASTERN TEXAS PANHANDLE. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE ALSO EXPECTED FRIDAY AND EARLY SATURDAY AS ADDITIONAL ENERGY FROM THE JET-STREAM INTERACTS WITH THE MOIST AND UNSTABLE CONDITIONS OVER THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE CENTRAL AND EASTERN OKLAHOMA AND TEXAS PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND THIS EVENING. SCHNEIDER
In the hours before
Local storm report, May 12, 6:58 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 W AMARILLO 35.20N 101.91W
05/12/2005 1.75 INCH POTTER TX TRAINED SPOTTER
&&
SMBLocal storm report, May 12, 7:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
706 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL BORGER 35.66N 101.40W
05/12/2005 0.75 INCH HUTCHINSON TX EMERGENCY MNGR
BORGER EOC REPORTED PENNY SIZE HAIL
&&
JJBLocal storm report, May 12, 7:09 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
709 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL BORGER 35.66N 101.40W
05/12/2005 1.00 INCH HUTCHINSON TX EMERGENCY MNGR
BORGER EOC REPORTED QUARTER HAIL ON GROUND
&&
JJBLocal storm report, May 12, 7:18 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL SKELLYTOWN 35.57N 101.17W
05/12/2005 0.88 INCH CARSON TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED PENNY TO NICKLE HAIL WHILE
DRIVING THROUGH SKELLYTOWN
&&
JJBLocal storm report, May 12, 7:28 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 2 SW AMARILLO 35.18N 101.84W
05/12/2005 0.88 INCH RANDALL TX TRAINED SPOTTER
HAD HAIL BETWEEN NICKLE AND QUARTERS...STARTED AT 645 PM
ENDED ABOUT 715 PM.
&&
JJBLocal storm report, May 12, 7:29 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 8 NE AMARILLO 35.28N 101.72W
05/12/2005 0.75 INCH POTTER TX AMATEUR RADIO
3 MILES N 1342 ON HWY 136
&&
SMBThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.